Add like
Add dislike
Add to saved papers

IgA deficiency, epilepsy, and phenytoin treatment.

Lancet 1975 October 5
In a prospective study of thirty-two children with seizures treated with phenytoin (diphenylhydantoin), five had low levels of serum-IgA before treatment. All of these were among the fifteen who had had febrile convulsions in infancy. IgA levels fell significantly during 6 months treatment in the fourteen patients studied sequentially. Treated children with low serum-IgA had normal numbers of lymphocytes with surface IgA. This suggests that phenytoin causes failure of terminal differentiation of B lymphocytes, and is the first known cause of this, the commonest mechanism of immunoglobulin deficiency.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app